A nurse in a substance abuse clinic is assessing a

This preview shows page 7 - 10 out of 18 pages.

25. A nurse in a substance abuse clinic is assessing a client who recently started taking disulfiram. The client reports having discontinued the medication after experiencing severe nausea and vomiting. Which of the following reasons should the nurse suspect to be a likely cause of the client's distress? a. The client demonstrated an allergic response to the medication. b. The client experienced a common side effect to the medication. c. The client consumed alcohol while taking the medication. i. Rationale: Disulfiram is given to clients who have a history of alcohol abuse. It produces a sensitivity to alcohol that results in a highly unpleasant reaction when the client ingests even small amounts of alcohol. When combined with alcohol, disulfiram produces nausea and vomiting. d. The client took an overdose of the medication.
26. A nurse is reviewing the medical record of a client who has been on levothyroxine for several months. Which of the following findings indicates a therapeutic response to the medication?
8 Pharmacology Midterm
27. A nurse on an oncology unit is preparing to administer doxorubicin to a client who has breast cancer. Prior to beginning the infusion, the nurse verifies the client's current cumulative lifetime dose of the medication. For which of the following reasons is this verification necessary?
28. A nurse is caring for a client who is taking naproxen following an exacerbation of rheumatoid arthritis. Which of the following statements by the client requires further discussion by the nurse?
9 Pharmacology Midterm c. "I've lost 2 pounds since my appointment 2 weeks ago." d. "The naproxen is easier to take when I crush it and put it in applesauce."

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture